Hail, George
- When
- March 31, 10:20 AM CST to 10:21 AM CST
- Where
- George County, Benndale
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.867, -88.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 31, 7:42 AM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 742 AM CST SUN MAR 31 2002 SVR TSTM WATCH IN EFFECT NECESSITATES AN UPDATE TO THE FCST. IN ADDITION TO THE HEADLINES WILL BRING POPS TO 100 PERCENT FOR CLARKE TO BALDWIN AND POINTS WEST...80 PERCENT FOR WEST OF BUTLER... CRENSHAW...COVINGTON...AND OKALOOSA. BROUGHT TEMPS WAY DOWN TO ANTICIPATE EVAPORATIVE LOAD AND CLOUD COVER. BUTLER...CRENSHAW... COVINGTON...AND OKALOOSA REMAIN UNCHANGED. 77/05 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CST SUN MAR 31 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... A COLD FRONT MOVING SLOWLY SOUTHWARD ACROSS MISSISSIPPI AND NORTHERN ALABAMA TODAY WILL ENCOUNTER THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. TO THE WEST...A WEAKENING UPPER LEVEL LOW OVER TEXAS WILL MOVE ACROSS SOUTHERN MISSISSIPPI AND ALABAMA THROUGH THE OVERNIGHT HOURS. AS THE FRONT MOVES IN FROM THE NORTH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AHEAD OF IT. THE STORMS WILL INITIALLY MOVE ACROSS SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA DURING THE MORNING HOURS. THE THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS COASTAL AND SOUTH CENTRAL ALABAMA IN THE LATE MORNING TO EARLY AFTERNOON...EVENTUALLY REACHING THE WESTERN FLORIDA PANHANDLE IN THE EARLY TO MID AFTERNOON. THE MAIN THREAT FOR ISOLATED SEVERE THUNDERSTORMS APPEARS TO BE IN THE AFTERNOON HOURS AS A COMBINATION OF SURFACE HEATING AND COOLING TEMPEATURES ALOFT LEADS TO AN INCREASINGLY UNSTABLE ATMOSPHERE. THE MAIN THREAT FROM THE STORMS APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. WIND PROFILES DO NOT SUGGEST A SIGNIFICANT TORNADO THREAT AT THIS TIME...HOWEVER ISOLATED BRIEF TORNADOES WILL BE POSSIBLE WITH ANY SIGNIFICANTLY STRONGER STORMS. WHILE A WIDESPREAD SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS NOT EXPECTED...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS FOR SEVERE WEATHER MAY STILL BE NECESSARY AT TIMES LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285878.